Thunderstorm Wind, Duplin
- When
- April 28, 1:52 PM EST
- Where
- Duplin County, 0.57 mi E of Teacheys
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.770, -78.010
Several large trees blown down near Teachey.
A strong cold front approached eastern North Carolina during the afternoon and evening of April 28th. Scattered thunderstorms developed in the warm and unstable air ahead of the front during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
A strong cold front approached eastern North Carolina during the afternoon and evening of April 28th. Scattered thunderstorms developed in the warm and unstable air ahead of the front during the afternoon. Some of these storms became severe and produced large hail, damaging winds and a few tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Apr 28, 9:15 AM EST, 4 hours 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1015 AM EDT THU APR 28 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY AND MOVE
THROUGH THE AREA TONIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA
FRIDAY AND SATURDAY...MOVING OFF THE COAST ON SUNDAY. A COLD FRONT
WILL APPROACH THE REGION ON MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1000 AM THU...RAPIDLY EVOLVING SITUATION ACROSS THE AREA
WITH A TORNADO WATCH NOW IN EFFECT THROUGH THE AFTERNOON. UPDATED
FORECAST GRIDS TO INCREASE WIND SPEEDS AND ISSUED A HIGH WIND
ADVISORY. SEEING VERY STRONG WINDS OUTSIDE OF THUNDERSTORMS ACROSS
CENTRAL NC IN ASSOCIATION WITH A WAKE LOW BEHIND THE ADVANCING
LINE OF THUNDERSTORMS. THIS BROUGHT GUSTS TO 50 OR 60 MPH IN THAT
AREA AND MAY JUST BRUSH INTO OUR WESTERN COUNTIES...WHICH WOULD
NECESSITATE A BRIEF HIGH WIND WARNING.
ALTHOUGH MAIN SEVERE THREAT WILL BE DAMAGING WINDS AND
HAIL...COULD NOT RULE OUT A FEW TORNADOES...WHICH IS WHY THE
TORNADO WATCH WAS ISSUED. COULD SEE SOME SEVERE WITH THE INTIAL
LINE...THIS MORNING...BUT BETTER CHANCE INTO EARLY AFTERNNON AS
HEATING AND INSTABILITY INCREASES. IMPRESSIVE DEEP LAYER S-SW
WIND SHEAR AND CAPES 1000-2000 ENOUGH TO OVERCOME WEAK MID LVL
LAPSE RATES TO PRODUCE BOWING LINE SEGMENTS FOR DAMAGING WIND
THREAT WITH ISOLD TORNADOES ALSO PSBL. LCL HEAVY RAINFALL REMAINS
LIKELY WITH PRECIP WATER VALUES OVER 1.5 INCHES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
AS OF 445 AM THU...LATEST MODELS INDICATE SLIGHTLY SLOWER FRONTAL
MOVEMENT ACROSS AREA TONIGHT...AND ADJUSTED POPS ACCORDINGLY...WITH
SVR THREAT CONTINUING ERN SECTIONS DURING EARLY EVENING. SLOWED
CLEARING OVERNIGHT AS WELL AND RAISED MIN TEMPS A FEW DEGS.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 315 AM THU...THE COLD FRONT WILL BE OFFSHORE TO START FRI
MORNING BUT THE AXIS OF THE UPPER TROUGH WILL STILL BE TO THE W.
GENERALLY EXPECT DECREASING CLOUDS FRI MORNING BUT MORE CLOUDS TO
PASS THROUGH FRI AFTN/EVE COINCIDENT TO THE UPPER TROUGH. HIGH PRES
BUILDS IN FROM THE W FRI NIGHT AND SAT...THEN PUSHES OFFSHORE SUN
AND MON WITH UPPER RIDGING BUILDING ALOFT THROUGH SUN. A MUCH MORE
PLEASANT AIRMASS WILL BE IN PLACE THIS WEEKEND WITH DEWPOINTS IN THE
40S AND HIGHS IN THE 70S...EXCEPT NLY FLOW TO KEEP TEMPS IN THE
M/U60S ACROSS THE OBX SAT. SWLY FLOW BRING A MODERATING AIRMASS SUN
WITH DEWPOINTS IN THE 50S AND HIGHS REACHING THE L80S INLAND TO
AROUND 70 OBX.
THE NEXT FRONTAL SYSTEM APPROACHES THE REGION EARLY NEXT WEEK BUT
THERE ARE SIGNIFICANT DIFFERENCES IN THE MODELS WITH THE DETAILS
OF THE UPPER LEVEL PATTERN AND ULTIMATELY OF FRONTAL TIMING AND
PLACEMENT. WILL CONTINUE TO FOLLOW HPC GUIDANCE WITH THE MORE
AMPLIFIED AND SUBSEQUENTLY SLOWER SOLUTION OF THE ECMWF FOR NOW
BUT CONFIDENCE IN ANY MODEL SOLUTION IS LOW AT THIS TIME.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
SHORT TERM /06Z THU THROUGH 06Z FRI/
AS OF 130 AM THU...CURRENT WDSPRD MVFR CIGS WILL CONTINUE INTO EARLY
MORNING WITH BREEZY S-SW WINDS AND POTENTIAL LLWS IN PRE-FRONTAL
WARM SECTOR. CIGS EXPECTED TO LIFT TO VFR BY 14-16Z AND COULD SEE
ISOLD CONVECTIVE ACTIVITY INTO COASTAL PLAINS BY 16-18Z WITH ONGOING
CONVECTIVE LINE WEAKENING. REDEVELOPMENT OF STRONG TO SVR TSTMS
EXPECTED DURING AFTN WITH MAIN THREAT 19-22Z KPGV AND KISO AND
23Z-02Z KEWN AND KOAJ. LINGERING SHRA ACTIVITY WITH MVFR CONDITIOSN
WILL LINGER INTO EVENING HOURS.
LONG TERM /FRIDAY THROUGH MONDAY/
AS OF 315 AM THU...VFR CONDITIONS EXPECTED TO DOMINATE THROUGH THE
LONG TERM. THE COLD FRONT WILL BE WELL OFFSHORE BY DAYBREAK FRI
AND EXPECT DECREASING CLOUDINESS DURING THE MORNING. THE UPPER
TROUGH WILL MOVE THROUGH FRI AFTN/EVE WHICH WILL BRING A BIT MORE
CLOUDS BUT CIGS EXPECTED TO REMAIN VFR. HIGH PRES BUILDS IN SAT
THEN SLIDES OFFSHORE SUN WITH S/SWLY RETURN FLOW DEVELOPING. WILL
SEE INCREASING CLOUDS AGAIN MON AHEAD OF THE NEXT SYSTEM.
&&
.MARINE...
SHORT TERM/TODAY THROUGH TONIGHT/
AS OF 445 AM THU...WINDS INCREASING OVERNIGHT WITH TIGHTENING PRES
GRAD IN ADVANCE OF FRONTAL SYSTEM AND STRONGER WINDS EXPECTED WRN
AND NRN SECTIONS TODAY. FREQUENT GUSTS TO 35 KT LIKELY FOR SOUNDS
AND POSTED GALES THERE....KEPT SCA S OF LOOKOUT WITH GUSTS JUST
BELOW GALE FORCE. MODEL BLEND FOR SLIGHTLY SLOWER FRONTAL PASSAGE
TONIGHT...RESULTING IN STRONGER WINDS HOLDING LONGER THIS EVENING
AND LATER WIND SHIFT LATE TONIGHT. PERIOD OF SCA WINDS LIKELY FOR
SOUNDS THIS EVENING...AND ALL OUTER WATERS OVERNIGHT.
LONG TERM /FRIDAY THROUGH MONDAY/
AS OF 315 AM THU...THE FRONT WILL BE E OF THE COASTAL WATERS BY
12Z FRI WITH NWLY FLOW ACROSS THE WATERS. A SECONDARY SFC TROUGH
OF LOW PRES COINCIDENT TO THE UPPER TROUGH IS PROGGED TO PUSH
ACROSS THE WATERS FRI NIGHT...SO EXPECTING WINDS TO BACK TO W/SWLY
FRI AFTN/EVE AHEAD OF THIS FEATURE...THEN BECOMING NLY BY SAT
MORNING AS A BROAD AREA OF HIGH PRES BUILDS IN FROM THE W.
EXPECT WINDS TO REMAIN BLO 20 KT FRI THROUGH SAT. SCA SEAS WILL BE
ONGOING TO START FRI MORN BUT WILL BE SUBSIDING FAIRLY QUICKLY.
SWAN RUNNING IN STATIONARY MODE LIKELY LOWERING SEAS BLO 6 FT TOO
QUICKLY FRI MORNING AND WILL LIKELY FOLLOW CLOSER TO WAVEWATCH
WHICH HOLDS ON SCA SEAS INTO FRI EVENING.
HIGH PRES PROGGED TO BE CENTERED ACROSS ERN NC BY SAT AFTERNOON
THEN GRADUALLY PUSH OFFSHORE SUN WITH LIGHT NLY WINDS GRADUALLY
SHIFTING TO SLY. WILL SEE SLIGHT STRENGTHENING OF WINDS MON AHEAD
OF AN APPROACHING FRONTAL SYSTEM. SEAS EXPECTED TO REMAIN AOB 4 FT
SAT THROUGH MON.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NCZ029-044>047-
079>081-090>095-098-103-104.
MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR AMZ130-135.
GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR AMZ150-152-154-
156.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR AMZ158.
&&
SYNOPSIS...JBM
NEAR TERM...RSB
SHORT TERM...JBM
LONG TERM...SK
AVIATION...JBM/SK
MARINE...JBM/SKHAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 905 AM EDT THU APR 28 2011 NCZ029-044>047-079>081-090>094-292000- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 905 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ098-292000- ONSLOW- 905 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ104-292000- OUTER BANKS HYDE- 905 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ095-103-292000- CARTERET-OUTER BANKS DARE- 905 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1008 AM EDT THU APR 28 2011 NCZ029-044-079-090-091-281600- MARTIN-PITT-GREENE-DUPLIN-LENOIR- INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE... GREENVILLE...SNOW HILL...HOOKERTON...WALLACE...WARSAW... ROSE HILL...KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON 1008 AM EDT THU APR 28 2011 ...STRONG THUNDERSTORMS APPROACHING THE NORTH CAROLINA COASTAL PLAIN... AT 1005 AM EDT...THERE WAS A LINE OF STRONG THUNDERSTORMS OVER SAMPSON COUNTY MOVING NORTHEAST AT 40 MPH. THESE STRONG STORMS WILL OVERSPREAD DUPLIN...LENOIR...GREENE...AND PITT COUNTIES BY NOON. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 4 PM. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1104 AM EDT THU APR 28 2011 NCZ080-092-093-281545- CRAVEN-BEAUFORT-JONES- 1104 AM EDT THU APR 28 2011 ...STRONG THUNDERSTORMS WILL AFFECT JONES...BEAUFORT AND CRAVEN COUNTIES UNTIL 1145 AM EDT... AT 1103 AM EDT...THERE WERE STRONG THUNDERSTORMS OVER NORTHWESTERN JONES COUNTY...OR ABOUT 8 MILES SOUTHEAST OF KINSTON...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FORT BARNWELL AT 1115 AM EDT...WILMAR AT 1135 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE VANCEBORO...ASKINS...CAYTON... DOVER...ERNUL...JASPER...WYSE FORK AND LIMA. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1116 AM EDT THU APR 28 2011 NCZ092-093-095-098-281600- CRAVEN-CARTERET-JONES-ONSLOW- 1116 AM EDT THU APR 28 2011 ...STRONG THUNDERSTORMS WILL AFFECT ONSLOW...JONES...CARTERET AND CRAVEN COUNTIES UNTIL NOON EDT... AT 1116 AM EDT...THERE WERE STRONG THUNDERSTORMS 11 MILES SOUTH OF NEW RIVER AIR STATION...OR ABOUT 7 MILES NORTH OF NORTH TOPSAIL BEACH...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CAMP LEJEUNE MAIN GATE AT 1125 AM EDT...MIDWAY PARK AT 1130 AM EDT...HUBERT...AND...PINEY GREEN AT 1135 AM EDT...SILVERDALE AT 1140 AM EDT...KUHNS...AND...STELLA AT 1145 AM EDT...GREAT LAKE...AND... ELLIS LAKE AT 1155 AM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CAPE CARTERET...HALF MOON...JACKSONVILLE... MAYSVILLE...PUMPKIN CENTER...SNEADS FERRY...SWANSBORO...BOGUE...BROAD CREEK...DIXON...FOLKSTONE...HAWS RUN...KELLUM...PELETIER...VERONA... CAMP BRYAN...MARINES...BEAR CREEK AND DUCK CREEK. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1206 PM EDT THU APR 28 2011 NCZ080-092>095-098-281700- PAMLICO-CRAVEN-CARTERET-BEAUFORT-JONES-ONSLOW- 1206 PM EDT THU APR 28 2011 ...STRONG THUNDERSTORMS WILL AFFECT PAMLICO...ONSLOW...JONES... BEAUFORT...CARTERET AND CRAVEN COUNTIES UNTIL 100 PM EDT... AT 1205 PM EDT...THERE WERE STRONG THUNDERSTORMS 9 MILES EAST OF PINEY GREEN...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR KUHNS AT 1210 PM EDT...CAMP BRYAN AT 1215 PM EDT... LITTLE LAKE AT 1220 PM EDT...HAVELOCK AT 1225 PM EDT...CHERRY BRANCH AT 1230 PM EDT...JANEIRO AT 1235 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE ATLANTIC BEACH...BEAUFORT...CAMP LEJEUNE MAIN GATE...CAPE CARTERET...JACKSONVILLE...JAMES CITY... MAYSVILLE...MOREHEAD CITY...NEW RIVER AIR STATION...NEWPORT... ORIENTAL...PINE KNOLL SHORES...PUMPKIN CENTER...SNEADS FERRY... SWANSBORO...ATLANTIC...BETTIE...BOGUE...BROAD CREEK...CATFISH LAKE... CHERRY POINT AIR STATION...CROATAN...DAVIS...DIXON...FLORENCE... FOLKSTONE...GRANTSBORO...GREAT NECK...HAMMOCKS BEACH...HARLOWE... HUBERT...KELLUM...MARIBEL...MERRIMON...MERRITT...MIDWAY PARK...NORTH HARLOWE...NORTH RIVER...OLYMPIA...OPEN GROUNDS FARM...OTWAY... PAMLICO...PELETIER...RIVERDALE...ROYAL...SALTER PATH...SEALEVEL... SILVERDALE...SMYRNA...SOUTH RIVER...STACY...STELLA...STRAITS... VERONA...WHORTONSVILLE...WILDWOOD...WILLISTON...PINEY ISLAND... BACHELOR...GREAT LAKE...LONG LAKE...MARINES...BEAR CREEK...DUCK CREEK...FAIRFIELD HARBOR...NEUSE FOREST...REELSBORO...SILVER HILL AND FORT MACON STATE PARK. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. THIS STORM IS PRODUCING AN EXCESSIVE AMOUNT OF DEADLY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 22
The Wilmington radar (KLTX), 95 km away, was scanning. The volume nearest the first event began at 18:53 UTC.
4 tornado, 4 hail, 3 thunderstorm wind. Local standard time, as filed.
Several large trees blown down near Teachey.
A tornado developed along Highway 903 about 6.5 miles west of Rose Hill. The tornado did damage to numerous trees near Highway 903. The tornado then tracked northeast and crossed Halls Pond Road and was estimated to be at EF1 intensity with winds around 95 mph. A portion of a hog farm was destroyed with debris scattered for several hundred yards. The tornado then lifted northeast and dissipated in a wooded area.
Two trees blown down on a shed near Belltown Road.
Brief tornado touchdown along Bell Town Road east of Fort Barnwell. Several trees snapped and blown down in different directions. Tornado was an EF0 with winds estimated at 70 mph.
A funnel cloud was observed east of Jamesville. The funnel eventually touched down in a farm field as a weak EF0 tornado then quickly lifted back up causing no damage.
Tornado produced sporadic damage to trees along Candyfield Road and Pike Road. One large hard wood tree was snapped at the base.
Trees blown down just northeast of Highway 99.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2011Every state in 2011This day in weather historyThe tornado archive for North Carolina, 2011Warnings in North Carolina, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 292064, 292056, 292060, 292061, 292066, 292057, 292058, 292062, 292063, 292059, 292065.